MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TROCH FIXATION NAIL 420MM/LEFT-STER; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM/130 DEG TI CANN TROCH FIXATION NAIL 420MM/LEFT-STER; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.643S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).A device history record (dhr) review was conducted: manufacturing location: (b)(4), manufacturing date: 10-dec-2012, expiration date: 30-sep-2021, part number: 456.643s, 14mm/130 deg ti cann troch fixation nail 320mm/left- sterile, lot number: 7116154 (sterile), lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria.Packaging label logs lppf, lmd/lpf rev c were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 8970 supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 456.314.3, lock driver tfn, bp55, lot number: 7078131, lot quantity: 201.Work order traveler met all inspection acceptance criteria.Inspection sheet, inspect dimensional / final, met all inspection acceptance criteria.Part number: 456.315.2, lock 130 bp58, lot number: 7101626, lot quantity: 61.Two pieces were scrapped in cell, inspect 1, for unacceptable surface finish.Work order traveler met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, in-process acceptance sheet, met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria apart from the two pieces noted.Part number: 21069, tialnbri18.00, bp80, lot number: 7023006, lot quantity: (b)(4).Product traveler met all inspection acceptance criteria.Certificate of test received from ati allvac dated 13-aug-2012 was reviewed and determined to be conforming.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent removal of trochanteric fixation nail (tfn) on (b)(6) 2020 due to nail breakage and non-union and was revised to subsequent total hip arthroplasty.The original implant date was (b)(6) 2019.One (1) titanium cannulated troch fixation nail, one (1) femoral neck screw for tfn, one (1) titanium locking screw for im nails, and one (1) titanium locking screw for im nails were successfully removed from the patient.The procedure and patient outcome were unknown.Before this revision surgery patient was converted from trochanteric fixation nail advanced (tfna) to trochanteric fixation nail (tfn) because of nonunion.Patient had undergone cancer treatment and the surgeons had anticipated nail breakage and wanted a larger proximal diameter of nail that the tfn offers.Concomitant device reported: femoral neck screw for tfn (part# 04.032.100; lot#:6429565 ; quantity: 1), titanium locking screw for im nails (part# 458.942; lot#: unknown; quantity: 1), titanium locking screw for im nails (part# 458.958; lot#: unknown; quantity: 1).This report is for one (1) 14mm/130 deg ti cann troch fixation nail 420mm/left-ster.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
This report captures the breakage of cannulated troch fixation nail post-operatively.The non-union and subsequent revision to a total hip that the patient was converted from tfna to tfn is captured on related complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14MM/130 DEG TI CANN TROCH FIXATION NAIL 420MM/LEFT-STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10817557
Report Number2939274-2020-05066
Device Sequence Number19111118
Product Code HSB
UDI-Device Identifier10886982228826
UDI-Public(01)10886982228826
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number456.643S
Device Catalogue Number456.643S
Device Lot Number7116154
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/07/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11.0MM TI TROCH FIXATION NAIL SCREW/100MM; 5.0MM TI LOCKING SCREW 42MM- FOR IM NAILS; 5.0MM TI LOCKING SCREW 58MM- FOR IM NAILS; 11.0MM TI TROCH FIXATION NAIL SCREW/100MM; 5.0MM TI LOCKING SCREW 42MM- FOR IM NAILS; 5.0MM TI LOCKING SCREW 58MM- FOR IM NAILS
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79